Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can I take Xanax and Lexapro together?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have been on Xanax over twenty years. Currently I take 2mg xr in the morning and 1mg around 5-7pm at night. my doc wants me to mix lexapro 5mg. I do have lots of thoughts and worries in my mind and she thinks the two combined will solve the problem. my concern is she wants me to take them both in the morning and if i need more xanax then that's fine as they don't treat the same problem. My other concern is at 5mg of Lexapro will it affect my sex drive. I would like to try and make it for 4 weeks or so to see if it helps with the mind racing, but do not know if the two medicines are safe together. i'm 5'10" 213 lbs, 55 and take Crestor, Atenolol and Potassium along with a baby aspirin.
Posted Sat, 7 Dec 2013 in Mental Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: the combination is common and the dose is low Detailed Answer: HI, thanks for using healthcare magic Lexapro is in the family of drugs called SSRI. These drugs are used for varied causes such as anxiety, depression , chronic pain. These medications are commonly combined with benzodiazepines such as xanax so the combination is not unusual. In terms of possible interactions, there is an increased risk of drowsiness and dizziness in some persons but this is not experienced by most persons who use the drugs together. The dose of 5mg is low, it is normally started at 10 mg. Since the dose is low , it is unlikely it would cause any significant side effects such as affecting your libido. Even at standard doses, the decreased libido is only experienced in 4% of men using this medication so even if it has to be increased there is little chance of a problem. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor